Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 1, NWS Tucson, AZ

January 27, 20226 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Jan 27, 2022, 9:54 AM MST for 6 counties in Arizona. It took effect at Jan 28, 2022, 3:00 AM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2022, 9:54 AM MST (16:54 UTC)
In effect from
Jan 28, 2022, 3:00 AM MST
Expired
Jan 29, 2022, 2:23 AM MST
In force
23 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 4.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2022-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2022-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

193 
WWUS75 KTWC 271654
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
Issued by National Weather Service Phoenix AZ
954 AM MST Thu Jan 27 2022

AZZ503>509-281200-
/O.NEW.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Nogales, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, 
Benson, Willcox, Clifton, and Safford
954 AM MST Thu Jan 27 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 PM MST FRIDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, South Central Pinal County, Southeast Pinal 
  County, Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet and Upper Gila River Valley.

* WHEN...From 3 AM to 8 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ511>515-281200-
/O.NEW.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven
954 AM MST Thu Jan 27 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 PM MST FRIDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains, 
  Catalina and Rincon Mountains and Baboquivari Mountains.

* WHEN...From 3 AM to 8 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
686 
WWUS75 KTWC 280931
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
231 AM MST Fri Jan 28 2022

AZZ503>509-282315-
/O.CON.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Nogales, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, 
Benson, Willcox, Clifton, and Safford
231 AM MST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...East winds will increase to 25 to 35 mph with gusts up 
  to 45 mph expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, South Central Pinal County, Southeast Pinal 
  County, Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet and Upper Gila River Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ511>515-282315-
/O.CON.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven
231 AM MST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...East winds will increase to 30 to 40 mph with gusts up 
  to 50 mph expected.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains, 
  Chiricahua Mountains and Galiuro and Pinaleno Mountains.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
929 
WWUS75 KTWC 282031
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
131 PM MST Fri Jan 28 2022

AZZ511>515-290445-
/O.EXT.KTWC.WI.Y.0001.000000T0000Z-220129T1600Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
131 PM MST Fri Jan 28 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MST SATURDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains, 
  Chiricahua Mountains and Galiuro and Pinaleno Mountains.

* WHEN...Until 9 AM MST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503>509-290300-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-220129T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Nogales, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, 
Benson, Willcox, Clifton, and Safford
131 PM MST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...East winds will increase to 25 to 35 mph with gusts up 
  to 45 mph expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, South Central Pinal County, Southeast Pinal 
  County, Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet and Upper Gila River Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
116 
WWUS75 KTWC 290258
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
758 PM MST Fri Jan 28 2022

AZZ503>509-290400-
/O.EXP.KTWC.WI.Y.0001.000000T0000Z-220129T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Nogales, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, 
Benson, Willcox, Clifton, and Safford
758 PM MST Fri Jan 28 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Gusty winds will continue overnight into Saturday morning. A few
locations, especially near the mountains, will see gusts up to 30
mph at times.

$$

AZZ511>515-291100-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-220129T1600Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
758 PM MST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains, 
  Chiricahua Mountains and Galiuro and Pinaleno Mountains.

* WHEN...Until 9 AM MST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
107 
WWUS75 KTWC 290923
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
223 AM MST Sat Jan 29 2022

AZZ511>515-291030-
/O.CAN.KTWC.WI.Y.0001.000000T0000Z-220129T1600Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
223 AM MST Sat Jan 29 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished over the past several hours. Still breezy in
some locations.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:10 AM MST, 7 hours 44 minutes earlier.

Area forecast discussion, Jan 27, 2:10 AM MST, 7 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
210 AM MST Thu Jan 27 2022

.SYNOPSIS...Dry weather will prevail through Monday. Periods of
breezy winds can be expected with stronger easterly winds expected
late tonight through Friday.

&&

.DISCUSSION...Southeast Arizona lies between an upper level ridge
just off the California coast and a more amplified pattern with
broad troughiness across the eastern 2/3rds of the CONUS. A
shortwave disturbance will push southward from the Four Corners into
New Mexico this evening. As this occurs, surface high pressure will
build to our north and east allowing a strong surface pressure to
setup late tonight through Friday. After a seasonable day today with
sunny skies, the main weather concern late tonight through Friday
will be strong gusty winds, initially from the northeast late
tonight, then shifting from the east to southeast during the day
Friday. The strongest winds with gusts up to around 40 mph will be
in the mountains and the normally succesptible gap wind locations
and along some of the foothills. Winds will gradually diminish late
Friday afternoon through Friday night. With the strong easterly
push, high temperatures Friday will drop off about 10 degrees
compared to today for Cochise/Graham/Greenlee counties. Meanwhile,
from Tucson westward, the downsloping winds will result in similar
temperatures on Friday.

An upper ridge will remain in control of our weather on Saturday
with lighter winds and slightly warmer temperatures. Thereafter, for
Sunday, a weak/moisture starved upper low will traverse eastward
across Arizona. This will result in some increased clouds and
perhaps a slight chance of a few snow showers in the White
Mountains.

Shortwave ridging returns Monday, then a change in the weather
pattern as early by late Tuesday/Wednesday as a system moves in from
the north. Still some differences in the ensembles to iron out
regarding the exact trajectory/depth of this system. Confidence is
high that we'll see cooler temperatures by Wednesday with greater
uncertainty on precipitation chances as that will hinge on the track
of the system. Didn't see any reason to change the NBM forecast with
slight chances of rain and show showers mainly east to northeast of
Tucson late Tuesday into Wednesday.

&&

.AVIATION...Valid through 28/12Z.
Winds will remain less than 10 kts through early this evening
favoring a direction from the east/southeast this morning and
northwest this afternoon. Stronger northeast/east winds of 10-20 kts
aft 28/05Z. SKC conditions will generally prevail though FEW clouds
AOA 25k ft MSL possible from time to time. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...With the exception of cooler temperatures
east of Tucson Friday, seasonal temperatures will generally prevail
into early next week. A few snow showers will be possible over the
White Mountains on Sunday, otherwise dry conditions through Monday.
A weather system may result in some additional rain and snow showers
mainly east to northeast of Tuesday later Tuesday into Wednesday. 20-
foot winds will remain less than 15 mph through early next week with
the exception of Friday when easterly winds will increase to 15-20
mph gusting up to 30-35 mph. RH values will remain between 10-20
percent across the lower deserts through the weekend with good
overnight recoveries anticipated.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.